Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 20, 2014, 02:03:05 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 639584
  • Total Topics: 48546
  • Online Today: 206
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Another Question  (Read 3182 times)

0 Members and 1 Guest are viewing this topic.

Offline squaw

  • Member
  • Posts: 39
Another Question
« on: June 18, 2010, 03:45:48 PM »
My son has been on Atripla for about ten days now.  He is having an unpleasant symptom, and I want to see if we should be worried.  His stool is very acidic and is burning his anus.  I read about the danger of lactic acidosis, and I just want to make sure this is not a symptom of it.  Should he call his doctor?

Thanks for all the support and encouragement.


Offline mecch

  • Member
  • Posts: 11,702
  • red pill? or blue pill?
Re: Another Question
« Reply #1 on: June 18, 2010, 03:53:11 PM »
The symptoms you describe do not match the symptoms given for lactic acidosis:
http://www.buyatripla.com/

Better ask a doctor?




# Some people who have taken medicine like ATRIPLA (which contains nucleoside analogs) have developed a serious condition called lactic acidosis (build up of an acid in the blood). Lactic acidosis can be a medical emergency and may need to be treated in the hospital. Call your healthcare provider right away if you get the following signs or symptoms of lactic acidosis:

    * You feel very weak or tired.
    * You have unusual (not normal) muscle pain.
    * You have trouble breathing.
    * You have stomach pain with nausea and vomiting.
    * You feel cold, especially in your arms and legs.
    * You feel dizzy or lightheaded.
    * You have a fast or irregular heartbeat.

# Some people who have taken medicines like ATRIPLA have developed serious liver problems called hepatotoxicity, with liver enlargement (hepatomegaly) and fat in the liver (steatosis). Call your healthcare provider right away if you get the following signs or symptoms of liver problems:

    * Your skin or the white part of your eyes turns yellow (jaundice).
    * Your urine turns dark.
    * Your bowel movements (stools) turn light in color.
    * You don't feel like eating food for several days or longer.
    * You feel sick to your stomach (nausea).
    * You have lower stomach area (abdominal) pain.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline phildinftlaudy

  • Member
  • Posts: 2,965
  • sweet Ann what you think babe...
Re: Another Question
« Reply #2 on: June 18, 2010, 04:29:11 PM »
Hi Squaw-
I'm on Atripla also and have experienced this happen to me a several different times since being on it.  I think it happens less when I make sure I am getting plenty of water.  I think it might just be one of the little talked about side effects --- I would suggest keeping some wet wipes (with aloe) to use when it occurs.  That helps a little bit.  If it is too bothersome he could mention to his doc but it is not one of the sympoms of lactic acidosis.
September 13, 2008 - diagnosed +
Labs:
Date    CD4    %   VL     Date  CD4  %   VL
10/08  636    35  510   9/09 473  38 2900  12/4/09 Atripla
12/09  540    30    60   
12/10  740    41  <48   
8/11    667    36  <20  
03/12  1,041  42  <20
05/12  1,241  47  <20
08/12   780    37  <20
11/12   549    35  <20
02/12  1,102  42  <20
11/12   549    35  <20

Offline squaw

  • Member
  • Posts: 39
Re: Another Question
« Reply #3 on: June 18, 2010, 05:00:52 PM »
Thanks guys!  I am relieved that it is not a symptom of acidosis.  I think I am stressing about it more than my son is.  I suggested that he drink more water and see if it helps.  That does make sense.  I have GERD and if my stomach gets real acidic I drink alot of water to dilute the acid. 

I also suggested he call his doctor just be sure everything is okay. 

I am so thankful I found this site.  I will probably annoy everyone to death with my questions.  You guys don't know how much it helps me to be able to talk to other people who are going through this.  Especially since my son and I are both new to this, and have much to learn.

Love you guys!

Offline john33

  • Member
  • Posts: 407
Re: Another Question
« Reply #4 on: June 18, 2010, 05:36:24 PM »
Squaw,

I'm so glad you're there for your son, and worrying that everythings allright is natural.

As asking questions, I'm sure I speak for everyone here when I say ask away, it takes a while to learn things about HIV and their are so many wonderful people who have experience in things I still haven't realised exist yet.

John

Offline mewithu

  • Member
  • Posts: 160
  • mewithu
Re: Another Question
« Reply #5 on: June 19, 2010, 12:06:10 AM »
I recomend the wet wipes myself to anyone really. Jerry
1997 is when I found out, being deathly ill. I had to go to the hospital due to extreme headache and fever. I fell coma like,  two months later weighing 95 pounds and in extreme pain and awoke to knowledge of Pancreatis, Cryptococcal Meningitis, Thrush,Severe Diarea,  Wasting, PCP pneumonia. No eating, only through tpn. Very sick, I was lucky I had good insurance with the company I worked for. I was in the hospital for three months that time. 
(2010 Now doing OK cd4=210  VL= < 75)
I have become resistant to many nukes and non nukes, Now on Reyataz, , Combivir. Working well for me not too many side effects.  I have the wasting syndrome, Fatigue  . Hard to deal with but believe it or not I have been through worse. Three Pulmonary Embolism's in my life. 2012 520 t's <20 V load

Offline Realist

  • Member
  • Posts: 162
    • NotDownNotOut's Blog
Re: Another Question
« Reply #6 on: June 24, 2010, 05:38:09 PM »
Squaw,

I got this soon after starting (only side effect I got).

Wet wipes. Lots of water. Yoghurt with active bacteria. All sorted me out.
23/02/10 Tests confirmed
25/02/10 13100 220 24%
12/03/10 19800 372 19%
26/03/10 Atripla
30/04/10 58 286 23%
28/05/10 45 222 21%
25/06/10 UD 301 23%
24/09/10 UD 283 22%
01/12/10 UD 319 23%
11/03/11 UD 293 28%
10/06/11 UD 423 24%
23/08/11 UD 389 26%
28/02/11 UD 315 34%

I blogged it all http://notdownnotout.blogspot.com

Offline PeteNYNJ

  • Member
  • Posts: 979
  • When life gives you AIDS...make LemonAIDS!
    • Dance for Me, Puppets
Re: Another Question
« Reply #7 on: June 30, 2010, 05:23:59 AM »
Hey Squaw

Just wanted to say welcome to the forums.  I am always warmed when I see parents taking an active role in finding out how to better educate themselves about this disease so feel free to ask any questions you have. 

This disease is a big pain in the ass (no pun intended) so give your son some leeway if he has days when he doesn't want to talk about it or is cranky.  I also think that him moving to a more supportive atmosphere is helpful for both his physical and mental health. 

If you ever have any questions you don't feel like posting publicly, feel free to IM me.  If I don't know, I can probably steer you in the right direction :)

Pete

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.